| Model Number |
04.038.310S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Failure of Implant (1924)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an (b)(6) 2018, the patient underwent a hardware removal due to the proximal femoral nailing system (tfna) nail broke at the proximal helical blade junction.It was removed and was replaced with a competitors hardware.The original date of implant was (b)(6) 2017.It was unknown if there was surgical delay.Procedure outcome and patient status is unknown.Concomitant device: tfna helical blade 110mm sterile (part # 04.038.310s, lot # unknown quantity 1); 5.0mm ti locking screw 46mm for im nails (part #: 458.946, lot # unknown, quantity 1).This report is for one (1) tfna helical blade 110mm sterile.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the x-rays of the 11 mm/130 deg ti cannulated tfna 400 mm/right - sterile (part # 04.037.160s, lot unknown) were received at us cq showing the nail broken at the helical blade junction.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as relevant parts were not returned.Document/specification review: the relevant drawing(s) was reviewed; a dhr review could not be performed as the lot number is unknown.Conclusion: the complaint condition is confirmed as x-rays of the tfna nail (part # 04.037.160s, lot unknown) were received at us cq showing the nail broken at the helical blade junction.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
X-ray review was conducted: x-rays taken at 2 months shows loosening/migration of distal interlocking screw.This is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.After evaluation of the x-ray images by the manufacturer it was determined that previously reported concomitant device 5.0mm ti locking screw 46mm for im nails (part #: 458.946) should have its own report and is no longer considered concomitant.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.